Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 24, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 29, 2014, 7:33 PM EDT for Sampson County, North Carolina. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 7:33 PM EDT (23:33 UTC)
- Expired
- Apr 29, 2014, 8:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 7:33 PM EDT | HAIL 1 | Salemburg, NC | QUARTER SIZE HAIL |
| Apr 29, 7:35 PM EDT | HAIL 1 | Salemburg, NC | |
| Apr 29, 7:41 PM EDT | TORNADO | 2 Wnw Salemburg, NC | SPOTTER REPORTS TORNADO ON THE GROUND EAST OF AUTRYVILLE... REPORT UNCONFIRMED AT THIS TIME |
| Apr 29, 8:04 PM EDT | TORNADO | 5 Ne Salemburg, NC | TORNADO REPORTED ON THE GROUND NEAR HONEYCUTT ROAD NEAR SALEMBURG... REPORT 3RD HAND FROM SCANNER VIA SKYWARN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:27 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415
WFUS52 KRAH 292333
TORRAH
NCC163-300015-
/O.NEW.KRAH.TO.W.0024.140429T2333Z-140430T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 815 PM EDT
* AT 733 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 12
MILES WEST OF CLINTON...AND MOVING NORTHEAST AT 10 MPH.
IN ADDITION TO A TORNADO...LARGE DAMAGING HAIL UP TO GOLF BALL SIZE
IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO AND SALEMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3492 7855 3503 7862 3518 7831 3498 7819
TIME...MOT...LOC 2333Z 240DEG 10KT 3498 7855
$$
VINCENT3 follow-up statements
579
WWUS52 KRAH 292340
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT TUE APR 29 2014
NCC163-300015-
/O.CON.KRAH.TO.W.0024.000000T0000Z-140430T0015Z/
SAMPSON NC-
740 PM EDT TUE APR 29 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR CENTRAL
SAMPSON COUNTY...
AT 738 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED 11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 10 MPH.
GOLF BALL SIZE HAIL AND DAMAGING WINDS ARE ALSO EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO AND SALEMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3494 7856 3502 7861 3518 7831 3500 7820
TIME...MOT...LOC 2338Z 234DEG 11KT 3500 7853
$$
VINCENT430
WWUS52 KRAH 292356
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT TUE APR 29 2014
NCC163-300015-
/O.CON.KRAH.TO.W.0024.000000T0000Z-140430T0015Z/
SAMPSON NC-
756 PM EDT TUE APR 29 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTH
CENTRAL SAMPSON COUNTY...
AT 756 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED 9 MILES NORTHWEST OF CLINTON...MOVING NORTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
SALEMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3502 7850 3506 7853 3518 7831 3509 7825
TIME...MOT...LOC 2356Z 226DEG 13KT 3507 7848
$$
VINCENT093
WWUS52 KRAH 300010
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT TUE APR 29 2014
NCC163-300016-
/O.EXP.KRAH.TO.W.0024.000000T0000Z-140430T0015Z/
SAMPSON NC-
810 PM EDT TUE APR 29 2014
...THE TORNADO WARNING FOR NORTH CENTRAL SAMPSON COUNTY WILL EXPIRE
AT 815 PM EDT...
A SEPARATE TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
EXTREME NORTHERN SAMPSON COUNTY.
LAT...LON 3502 7850 3506 7853 3518 7831 3509 7825
TIME...MOT...LOC 0003Z 240DEG 10KT 3507 7848
$$
VINCENTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:38 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 29, 6:38 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 638 PM EDT TUE APR 29 2014 .SYNOPSIS... A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE CENTRAL PORTION OF THE US WILL BRING UNSETTLED WEATHER TO CENTRAL NC UNTIL EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD THROUGH THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS EXPECTED HEADING INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 635 PM TUESDAY... UPDATE.... HAVE REMOVED THE WESTERN PIEDMONT COUNTIES FROM THE TORNADO WATCH. CONVECTION ALONG THE I-95 CORRIDOR HAS EFFECTIVELY BLOCKED THE WARM FRONT FROM MOVING FURTHER INLAND...AND THE PRIMARY THREAT SHOULD REMAIN FOCUSED EAST OF US HWY 1. THE WEDGE FRONT HAS BEEN SLOWLY RETREATING TO THE NORTH AND WEST TODAY...THOUGH IT HAS ONLY JUST NOW REACHED THE SANDHILLS AND SOUTHERN PIEDMONT. SOUTH OF THE FRONT...MLCAPE HAS INCREASED TO 1000-2000 J/KG. ALONG AND JUST NORTH OF THE FRONT WHERE WINDS SHARPLY BACK TO EAST-NORTHEAST... 0-1KM SRH QUICKLY INCREASES ABOVE 200 MS/S2...AND HODOGRAPH CURVATURE IS FORECAST TO INCREASE THROUGH THE EVENING AS THE LOW LEVEL SOUTHERLY FLOW CONTINUES TO STRENGTHEN. CONVECTIVE DEVELOPMENT HAS BEEN LIMITED SO FAR BUT SHOULD ALSO INCREASE OVER THE NEXT COUPLE OF HOURS. LATER TONIGHT...CONVECTION EXPECTED TO DEVELOP OVER MISSISSIPPI/ALABAMA WILL SPREAD EAST AND POSSIBLY EXPAND TO THE NORTHEAST AS IT APPROACHES THE SOUTHERN APPALACHIANS. THE WEDGE AIRMASS SHOULD CONTINUE TO ERODE...THOUGH ITS UNCERTAIN HOW LONG IT WILL TAKE TO SCOUR OUT THE NORTHWEST PIEDMONT. THE NAM...DEPICTS AT LEAST SOME WEAK INSTABILITY WORKING NORTH THROUGH THE PIEDMONT ALONG THE BOUNDARY. WITH CONVECTION EXPECTED TO MOVE INTO THE FOOTHILLS AND PIEDMONT OVERNIGHT...WITHIN THE BELT OF STRONG MID-LEVEL FLOW AND SHEAR AHEAD OF THE UPPER TROUGH...THERE MAY BE ADDITIONAL SUPERCELLS EMBEDDED WITH THE CLUSTER OF STORMS AD A TORNADO THREAT IN THE VICINITY OF THE WEDGE FRONT OVERNIGHT. IN ADDITION...THE POTENTIAL STILL EXISTS FOR 2 TO 3 INCHES OF RAINFALL AS THE LOW LEVEL JET SURGES NORTH WITH PW OVER 1.5 INCHES AND STORMS TRAIN OVER THE SAME AREAS. LOWS IN THE 60S. WEDNESDAY... HI-RES SIMULATIONS CONTINUE TO SHOW VARYING SOLUTIONS REGARDING THE REDEVELOPMENT OF STORMS ALONG THE REMNANT CONVERGENCE ZONE FROM OVERNIGHT CONVECTION...SO THERE IS STILL SOME UNCERTAINTY AS TO HOW EARLY MORNING PRECIP WILL IMPACT DESTABILIZATION. HOWEVER... THE INGREDIENTS FOR WIDESPREAD SEVERE WEATHER WILL BE IN PLACE WITH STRONG 50KT DEEP LAYER SHEAR AND A WARM MOIST AIRMASS IN PLACE OVER MOST OF CENTRAL NC...ALONG WITH CYCLONIC CURVED HODOGRAPHS SUPPORTIVE OF SUPERCELLS AND A CONDITIONAL TORNADO RISK. HIGHS WILL RANGE FROM THE MID 70S WEST TO LOWER 80S EAST. CONVECTION SHOULD PUSH EAST DURING THE EVENING HOURS...WHILE THE PRIMARY COLD FRONT REMAINS WEST OF THE AREA AND DOESNT PUSH INTO THE WESTERN PIEDMONT UNTIL THURSDAY. POPS WILL TREND DOWNWARD AFTER MIDNIGHT...WITH LOWS AGAIN MOSTLY IN THE 60S. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM TUESDAY... FOR THU/THU NIGHT... A PREFRONTAL TROUGH WILL HAVE SHIFTED EASTWARD INTO THE COASTAL AREAS OF NC BY THU MORNING... WITH THE PRIMARY COLD FRONT TRACKING SLOWLY EASTWARD THROUGH THE CWA. FAST AND BROADLY CYCLONIC SW MID LEVEL FLOW WILL PERSIST OVER NC... AROUND THE CLOSED VORTEX OVER THE GREAT LAKES SHIFTING NORTHWARD... AND DEEP MOISTURE IS LIKELY TO REMAIN IN PLACE FROM ROUGHLY HIGHWAY 1 EAST EARLY IN THE DAY. THIS WILL MEAN A LINGERING THREAT OF SHOWERS HERE TO START THE DAY... TRENDING GRADUALLY OUT OF THE AREA FROM WNW TO ESE THROUGH THE DAY AS MID LEVEL SHORTWAVE ENERGY RIDING NE OVER THE GREAT LAKES HELPS PUSH THE SURFACE FRONT TO OUR SE BY THU EVENING... WITH A SUBSEQUENT SLOW CLEARING OF CLOUDS ALSO FROM WNW TO ESE AS COOLER AND MORE STABLE AIR WORKS IN VIA A NOSE OF HIGH PRESSURE STRETCHING FROM TX TO THE NE. HIGHS 75-81. LOWS FROM 49 NW TO 57 EAST. FOR FRI/FRI NIGHT: THE MID LEVEL TROUGH AXIS TO OUR WEST WILL EASE EASTWARD THROUGH FRI NIGHT... AND THE ENSUING SHIFT OF MID LEVEL WINDS FROM SW TO A MORE WESTERLY DIRECTION WILL ALLOW FOR SLOWLY DECREASING MOISTURE DEPTH AND ARRIVAL OF DRIER AIR THROUGH THE COLUMN FROM WEST TO EAST. THE PASSAGE OVERHEAD OF WEAK LOW-MID LEVEL ENERGY TRACKING NORTHEASTWARD ON THE EAST SIDE OF THE APPROACHING TROUGH SHOULD BRING A SHOT OF GREATER CLOUD COVER ACROSS CENTRAL/ERN NC DURING FRI AFTERNOON. THE GFS/NAM GENERATE SOME LIGHT PRECIP WITH THESE PERTURBATIONS OVER THE ERN CWA... BUT DON'T EXPECT THIS TO AMOUNT TO MUCH GIVEN THE ENCROACHMENT OF DRIER AIR ESPECIALLY IN THE LOWER LEVELS. WILL LEAVE IN JUST A SLIGHT CHANCE OF SHOWERS IN THE SE HALF FRI. EXPECT FAIR SKIES FRI NIGHT AS THE TROUGH AXIS SHIFTS OVERHEAD LATE. BELOW NORMAL THICKNESSES WILL TRANSLATE TO SLIGHTLY COOL HIGHS OF 68-72 FRI. LOWS 47-52. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 325 PM TUESDAY... MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND. A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S FOR HIGHS). -GIH && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 1255 PM TUESDAY... SEVERAL AVIATION CHALLENGES EXIST OVER THE NEXT 24-36 HRS. FIRST... A FRONTAL ZONE SITS ACROSS SRN NC. NORTH OF THIS BOUNDARY... IFR/MVFR VSBYS WITH LIFR CIGS PERSIST AT INT/GSO/RDU... WHERE A STABLE AIR MASS AND COOL ENE SURFACE FLOW PERSISTS. THESE CONDITIONS ARE STARTING TO BREAK AT RWI WHERE VSBYS ARE NOW VFR WITH IFR CIGS. AND AT FAY... WHICH IS JUST SOUTH OF THE FRONT... MUCH WARMER AND MORE HUMID AIR RESIDES WITH VFR CONDITIONS. THE WARM FRONTAL ZONE IS EXPECTED TO SHIFT VERY SLOWLY NORTHWARD... AND WE'LL SEE SURFACE WINDS AT FAY SHIFT RAPIDLY AROUND TO SOUTHERLY AND STRENGTHEN LATER THIS AFTERNOON... WHILE THIS WIND SHIFT FROM A LIGHT EASTERLY WIND TO STRONGER SOUTHERLY WIND WILL OCCUR LATER AT RWI/RDU/GSO/INT THIS EVENING (IN THAT ORDER). SCATTERED STORMS ARE LIKELY TO AFFECT FAY BY MID AFTERNOON. RWI/RDU/GSO/INT SHOULD ALSO SEE SOME STORMS STARTING LATE THIS AFTERNOON INTO TONIGHT... ALTHOUGH TIMING IS HIGHLY UNCERTAIN AND THAT PRECLUDES MENTIONING A PREVAILING OR TEMPO MENTION OF THUNDER AT THIS TIME AT THESE TERMINALS. CIGS ARE EXPECTED TO SLOWLY RISE TO MVFR AT THESE NORTHERN SITES THROUGH THIS EVENING... FIRST AT RDU/RWI THEN LASTLY AT GSO/INT WHERE THE STABLE AIR WILL HOLD ON THE LONGEST. MVFR TO VFR CONDITIONS WILL BE SHORT LIVED AS IFR/LIFR STRATUS IS EXPECTED TO REDEVELOP TONIGHT... HOWEVER CONFIDENCE IN THIS IS VERY LOW... GIVEN THAT IF THERE ARE ONGOING SHOWERS/STORMS TONIGHT... CIGS MAY GET NO WORSE THAN MVFR. LLWS CRITERIA ARE UNLIKELY TO BE MET... HOWEVER WINDS WILL BE SHIFTING (FROM SSE OR S TO SSW) AND INCREASING WITH HEIGHT... MOST DRAMATICALLY TONIGHT INTO WED... WITH 35-40 KT WINDS FROM THE SW AROUND 2 KFT AGL. ANY SUB-VFR CIGS OVERNIGHT ARE EXPECTED TO TREND UP TOWARD VFR TOWARD THE END OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z WED... NUMEROUS SHOWERS AND STRONG STORMS ARE EXPECTED TO DEVELOP WED AFTERNOON... HOWEVER DETAILS IN LOCATION AND TIMING ARE UNKNOWN AT THIS TIME. SUSTAINED STRONG/GUSTY WINDS ARE LIKELY THROUGH WED EVENING... ALONG WITH POTENTIAL MVFR CONDITIONS IN SHOWERS/STORMS. AS A COLD FRONT SHIFTS SLOWLY EASTWARD THROUGH CENTRAL NC... CONDITIONS WILL TREND TO VFR AT INT/GSO 12Z-14Z THU... AT RDU 14Z-16Z... AND AT FAY/RWI 16Z-18Z... WITH SURFACE WINDS SHIFTING TO WSW THEN WNW THROUGH THU AFTERNOON/NIGHT. VFR CONDITIONS LIKELY TO HOLD THROUGH SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR NCZ007>010- 021>026-038>041-073>076-083-084. && SYNOPSIS...HARTFIELD NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 29, 6:31 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 631 PM EDT TUE APR 29 2014 NCZ041-075-076-084-302245- WAKE-MOORE-LEE-RICHMOND- 631 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ011-027-028-042-043-077-078-085-086-088-089-302245- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 631 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007>010-021>025-038>040-073-074-083-302245- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-ANSON- 631 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ026-302245- FRANKLIN- 631 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 29, 6:42 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT TUE APR 29 2014
NCZ088-089-292315-
SAMPSON-CUMBERLAND-
642 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WEST CENTRAL SAMPSON
AND SOUTHEASTERN CUMBERLAND COUNTIES UNTIL 715 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUART...OR 15 MILES NORTHWEST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROSEBORO...CEDAR CREEK AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3484 7889 3495 7879 3502 7844 3485 7844
3485 7851 3484 7852 3485 7884
TIME...MOT...LOC 2242Z 227DEG 19KT 3479 7880
VINCENTLocal storm report, Apr 29, 6:47 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD 4 SSW BONNIE DOONE 35.04N 78.98W
04/29/2014 CUMBERLAND NC SOCIAL MEDIA
WEBCAM AT SKIBO AND RAEFORD RD SHOWS ABOUT A FOOT OF
WATER ON ROAD.
&&
EVENT NUMBER RAH1401360
GIHLocal storm report, Apr 29, 7:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD FAYETTEVILLE 35.07N 78.90W
04/29/2014 CUMBERLAND NC NEWSPAPER
FLOODING ONGOING IN THE VICINITY OF MONTCLAIR... AS
WELL AS RAEFORD ROAD.
&&
EVENT NUMBER RAH1401361
SECLocal storm report, Apr 29, 7:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 6 NNE CONETOE 35.89N 77.41W
04/29/2014 EDGECOMBE NC 911 CALL CENTER
TORNADO TOUCHDOWN ON MOORING ROAD. ROOF BLOWN OFF A
RESIDENCE. NUMEROUS DOWNED TREES. MANY OTHER REPORTS OF
MINOR STRUCTURAL DAMAGE AND DOWNED TREES IN THIS GENERAL
AREA.
&&
EVENT NUMBER RAH1401362
NPLocal storm report, Apr 29, 7:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD PINETOPS 35.79N 77.64W
04/29/2014 EDGECOMBE NC 911 CALL CENTER
EDGECOMBE COUNTY 911 REPORTS NUMEROUS ROAD CLOSURES
ACROSS THE COUNTY DUE TO FLOODED ROADS. SOUTHERN HALF OF
COUNTY HARDEST HIT.
&&
EVENT NUMBER RAH1401363
NPLocal storm report, Apr 29, 7:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL SALEMBURG 35.01N 78.50W
04/29/2014 E1.00 INCH SAMPSON NC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1401364
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:39 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 51 min |
| Apr 29, 2:35 PM EDT | Special Weather Statement | RAH | Harnett | 25 min |
| Apr 29, 2:43 PM EDT | Special Weather Statement | RAH | Cumberland | 32 min |
| Apr 29, 2:56 PM EDT | Special Weather Statement | RAH | Cumberland | 34 min |
| Apr 29, 3:00 PM EDT | Special Weather Statement | RAH | Johnston | 45 min |
| Apr 29, 3:12 PM EDT | Special Weather Statement | RAH | Johnston | 33 min |
| Apr 29, 3:17 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 43 min |
| Apr 29, 3:24 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Apr 29, 3:35 PM EDT | Special Weather Statement | RAH | Harnett | 25 min |
| Apr 29, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 51 min |
| Apr 29, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 44 min |
| Apr 29, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 44 min |
| Apr 29, 3:55 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 50 min |
| Apr 29, 4:00 PM EDT | Tornado Warning | RAH | Wilson | 30 min |
| Apr 29, 4:13 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 47 min |
| Apr 29, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 52 min |
| Apr 29, 4:24 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 51 min |
| Apr 29, 4:30 PM EDT | Tornado Warning | RAH | Johnston, Sampson | 45 min |
| Apr 29, 4:31 PM EDT | Tornado Warning | RAH | Wilson | 29 min |
| Apr 29, 4:32 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Apr 29, 4:34 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 26 min |
| Apr 29, 4:35 PM EDT | Tornado Warning | RAH | Johnston, Wayne, Wilson | 40 min |
| Apr 29, 4:57 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson, Wilson | 3 hr |
| Apr 29, 5:00 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 45 min |
| Apr 29, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 37 min |
| Apr 29, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 46 min |
| Apr 29, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 43 min |
| Apr 29, 5:40 PM EDT | Flash Flood Warning | RAH | Cumberland | 3 hr |
| Apr 29, 5:43 PM EDT | Flash Flood Warning | RAH | Wilson | 3 hr |
| Apr 29, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 60 min |
| Apr 29, 5:49 PM EDT | Tornado Warning | RAH | Edgecombe | 56 min |
| Apr 29, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Apr 29, 6:09 PM EDT | Flash Flood Warning | RAH | Edgecombe | 3 hr |
| Apr 29, 6:21 PM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Apr 29, 6:25 PM EDT | Special Weather Statement | RAH | Johnston | 35 min |
| Apr 29, 6:29 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Apr 29, 6:42 PM EDT | Special Weather Statement | RAH | Cumberland | 33 min |
| Apr 29, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 50 min |
| Apr 29, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 60 min |
| Apr 29, 7:52 PM EDT | Tornado Warning | RAH | Sampson | 38 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.